Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 34, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 14, 2020, 9:19 PM EST for Carroll County, Pulaski County, White County, Indiana. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 14, 2020, 9:19 PM EST (02:19 UTC)
- Expired
- Jan 16, 2020, 1:00 PM EST
- In force
- 40 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Winamac (WMCI3).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03331753, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
783
WGUS43 KIWX 150219
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
919 PM EST Tue Jan 14 2020
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Tippecanoe River above Winamac affecting Carroll...Pulaski and White
Counties
.Runoff along the Tippecanoe River has allowed a rise towards minor
flood threshold at the Winamac location.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC015-131-181-160219-
/O.NEW.KIWX.FL.W.0034.200115T0219Z-200116T1800Z/
/WMCI3.1.ER.200114T2215Z.200114T2215Z.200115T1800Z.NO/
919 PM EST Tue Jan 14 2020
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tippecanoe River above Winamac
* until Thursday afternoon.
* At 9 PM Tuesday the stage was 10.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to near flood stage around
1 AM Wednesday January 15.
* At 10.0 feet...The river is at flood stage. Some residences begin
to be affected by flood water and the Winamac town park floods.
&&
LAT...LON 4096 8670 4109 8658 4108 8656 4101 8657
4098 8662 4095 8668
$$1 follow-up statement
760
WGUS83 KIWX 151510
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1010 AM EST Wed Jan 15 2020
...The Flood Warning is cancelled for the following rivers...
Tippecanoe River above Winamac affecting Carroll...Pulaski and White
Counties
Wabash River near Bluffton affecting Wells County
.The river will continue to slowly fall over the coming days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC015-131-181-151540-
/O.CAN.KIWX.FL.W.0034.000000T0000Z-200116T1800Z/
/WMCI3.1.ER.200114T2215Z.200115T0715Z.200115T0718Z.NO/
1010 AM EST Wed Jan 15 2020
The Flood Warning is cancelled for
The Tippecanoe River above Winamac
* At 10 AM Wednesday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage very early this morning.
* Forecast...The river will fall to near 9.9 feet around 1 PM
this afternoon.
* At 10.0 feet...The river is at flood stage. Some residences are
affected by flood water and the Winamac town park is flooded.
&&
LAT...LON 4096 8670 4109 8658 4108 8656 4101 8657
4098 8662 4095 8668
$$
INC179-151540-
/O.CAN.KIWX.FL.W.0021.000000T0000Z-200116T1251Z/
/BLFI3.1.ER.200112T0335Z.200114T0230Z.200115T1427Z.NO/
1010 AM EST Wed Jan 15 2020
The Flood Warning is cancelled for
The Wabash River near Bluffton
* At 10 AM Wednesday the stage was 10.0 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage this morning.
* Forecast...The river will fall to near 9.8 feet around 1 PM
this afternoon.
* At 10.0 feet...The river is at flood stage. Flooding of
agricultural land begins.
&&
LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
4069 8511
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 14, 6:30 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 14, 6:30 PM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
630 PM EST Tue Jan 14 2020
.SYNOPSIS...
Issued at 443 AM EST Tue Jan 14 2020
Mainly cloudy conditions will persist through most of the week.
Highs today will reach into the lower to middle 40s. A period of
light rain is likely on Wednesday. A winter storm approaches
towards the end of the week with snow to beginning on Friday
before becoming a wintry mix Friday night into Saturday. Lake
effect snow follows with much colder air for the latter part of
the weekend into early next week.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 235 PM EST Tue Jan 14 2020
Stratus and low clouds persist as WAA continues to overspread the
region. Boundary layer will saturate quickly overnight and with
decreasing winds and a few breaks in the clouds expect to see fog
spread north through the morning. Rain chances increase late in
the day and will see the fog mix out by mid-day. Several model
soundings are showing hints favoring more of a drizzle vs. rain
scenario for the latter part of the day Wednesday...have opted to
keep the chance light rain for this update. Regardless...rainfall
amounts will be light and have nominal impact on runoff/river
forecasts.
With abundant cloud cover/showers have dropped temperatures a few
degrees from previous forecast...but still above normal for this
time of the year. That is about to come to an abrupt end by this
weekend.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 235 PM EST Tue Jan 14 2020
Cold air intrudes into the northern portion of the forecast area
overnight Wednesday. Expect that there will be a brief period of
freezing rain/drizzle before changing over to snow during the
early morning Thursday. Drier air pushes in with the exiting low
and this should cut off most of the precipitation before sunrise
Thursday. The deepening low and increasing pressure gradient will
create ideal situation for high waves along the LaPorte and
Berrien county shoreline. Continuing the lakeshore flood watch for
Wed/Thu and will monitor for possible warning issuance as we get
closer to the time.
Brief warmup on Saturday with temperatures expected to remain
steady or possibly rise Friday night/Saturday morning before the
next...more robust system charges into the region. Onset of
precipitation Friday will be in the form of snow...however as the
warm air mixes in expect to see a change over to rain during the
early morning hours Saturday. Some of the model soundings hint at
some convective instability and this could produce a brief period
of sleet during the transition zone.
The bottom falls out Saturday night/Sunday as markedly colder air
surges into the region. With open water on Lake MI and pronounced
delta-T expect to see a prolonged period of Lake Effect Sunday
through Tuesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 630 PM EST Tue Jan 14 2020
Surface ridging over the area in the wake of weak disturbance has
brought partial clearing this evening and should allow for a
brief period of VFR conditions at both TAF sites to begin the
period. Ample boundary layer moisture in place from recent rains
will have surface based saturated layer to support IFR fog
developing overnight and continuing into the morning hours. HIRES
guidance has potential for period of LIFR as well but will
maintain TAFs at IFR for now. Increasing southwest flow in advance
of next system should allow for visibilities to improve Wednesday
afternoon but will bring IFR ceilings and chance for light rain.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Watch from Wednesday afternoon through Thursday
afternoon for INZ003.
MI...Lakeshore Flood Watch from Wednesday afternoon through Thursday
afternoon for MIZ077.
OH...NONE.
LM...Gale Watch from Wednesday evening through Thursday morning for
LMZ043-046.
Small Craft Advisory until 10 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...Murphy/CM
SHORT TERM...Lewis
LONG TERM...Lewis
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 14, 5:44 AM EST, 15 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EST Tue Jan 14 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-151100- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 544 AM EST Tue Jan 14 2020 /444 AM CST Tue Jan 14 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Minor river flooding will continue. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A storm system will likely bring snow on Friday, followed by a wintry mix of rain, snow, freezing rain and sleet all possible Friday night into Saturday. Lake effect snow is expected then into Saturday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-151100- La Porte-Berrien- 544 AM EST Tue Jan 14 2020 /444 AM CST Tue Jan 14 2020/ ...LAKESHORE FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Minor river flooding will continue. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. Strong onshore winds and high waves may lead to beach erosion and lakeshore flooding Wednesday afternoon through Thursday afternoon. A storm system will likely bring snow on Friday, followed by a wintry mix of rain, snow, freezing rain and sleet all possible Friday night into Saturday. Lake effect snow is expected then into Saturday night into Monday.. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-151100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EST Tue Jan 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Conditions hazardous to small craft are expected late Wednesday through Thursday and again Saturday through Sunday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:03 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 12 hr |
| Jan 15, 4:08 AM EST | Lakeshore Flood Advisory | IWX | 39 hr | |
| Jan 15, 4:08 AM EST | Small Craft Advisory | IWX | 42 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.